Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 113, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 7, 2018, 2:57 PM CDT for 4 counties in Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2018, 2:57 PM CDT (19:57 UTC)
- Expired
- Jun 7, 2018, 4:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Childress County, TX, Cottle County, TX, Hall County, TX, Motley County, TX
The radar
The Altus AFB radar (KFDR), 142 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 3:25 PM CDT | HAIL 1.5 | 3 S Tell, TX | HAIL COVERING THE GROUND - QUARTERS TO PING PONG BALLS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -347 J/kg
- Mixed-layer LCL
- 3186 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
987
WUUS54 KLUB 071957
SVRLUB
TXC075-101-191-345-072100-
/O.NEW.KLUB.SV.W.0113.180607T1957Z-180607T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
257 PM CDT THU JUN 7 2018
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Western Childress County in the Panhandle of Texas...
Northeastern Motley County in northwestern Texas...
Northwestern Cottle County in northwestern Texas...
Southeastern Hall County in the Panhandle of Texas...
* Until 400 PM CDT
* At 257 PM CDT, a severe thunderstorm was located near Northfield,
or 13 miles east of Turkey, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Childress, Northfield, Tell and Estelline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3424 10069 3446 10078 3467 10030 3431 10015
TIME...MOT...LOC 1957Z 245DEG 16KT 3436 10066
HAIL...1.00IN
WIND...60MPH
$$
235 follow-up statements
948
WWUS54 KLUB 072013
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
313 PM CDT THU JUN 7 2018
TXC075-101-191-345-072100-
/O.CON.KLUB.SV.W.0113.000000T0000Z-180607T2100Z/
Childress TX-Motley TX-Cottle TX-Hall TX-
313 PM CDT THU JUN 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WESTERN CHILDRESS...NORTHEASTERN MOTLEY...NORTHWESTERN COTTLE AND
SOUTHEASTERN HALL COUNTIES...
At 312 PM CDT, a severe thunderstorm was located 8 miles north of
Northfield, or 17 miles east of Turkey, moving northeast at 20 mph.
Another severe storm was located near Tell, also moving northeast at
20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Childress, Northfield, Tell and Estelline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3441 10076 3451 10066 3467 10030 3431 10015
3424 10069
TIME...MOT...LOC 2012Z 234DEG 16KT 3441 10059
HAIL...1.25IN
WIND...60MPH
$$
23801
WWUS54 KLUB 072024
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
324 PM CDT THU JUN 7 2018
TXC075-101-191-345-072100-
/O.CON.KLUB.SV.W.0113.000000T0000Z-180607T2100Z/
Childress TX-Motley TX-Cottle TX-Hall TX-
324 PM CDT THU JUN 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WESTERN CHILDRESS...NORTHEASTERN MOTLEY...NORTHWESTERN COTTLE AND
SOUTHEASTERN HALL COUNTIES...
At 322 PM CDT, a severe thunderstorm was located near Childress,
moving northeast at 10 mph. An additional severe thunderstorm was
located near Northfield, moving northeast at 15 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Childress, Northfield, Tell and Estelline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3441 10076 3451 10066 3467 10030 3431 10015
3424 10069
TIME...MOT...LOC 2022Z 234DEG 10KT 3438 10030
HAIL...1.75IN
WIND...70MPH
$$
23107
WWUS54 KLUB 072033
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
333 PM CDT THU JUN 7 2018
TXC075-101-191-345-072100-
/O.CON.KLUB.SV.W.0113.000000T0000Z-180607T2100Z/
Childress TX-Motley TX-Cottle TX-Hall TX-
333 PM CDT THU JUN 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WESTERN CHILDRESS...NORTHEASTERN MOTLEY...NORTHWESTERN COTTLE AND
SOUTHEASTERN HALL COUNTIES...
At 331 PM CDT, a severe thunderstorm was located near Tell, or near
Childress, moving east at 10 mph. A additional severe thunderstorm
is located near Northfield.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Trained weather spotters 2 south of Tell observed ping pong
ball size hail at 325 pm.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Childress, Northfield, Tell and Estelline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People
outside should move to a shelter, inside a strong building and away
from windows.
&&
LAT...LON 3441 10076 3451 10066 3467 10030 3431 10015
3424 10069
TIME...MOT...LOC 2031Z 251DEG 10KT 3435 10033
TORNADO...POSSIBLE
HAIL...1.75IN
WIND...70MPH
$$
23669
WWUS54 KLUB 072047
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
347 PM CDT THU JUN 7 2018
TXC075-101-191-345-072100-
/O.CON.KLUB.SV.W.0113.000000T0000Z-180607T2100Z/
Childress TX-Motley TX-Cottle TX-Hall TX-
347 PM CDT THU JUN 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR WESTERN CHILDRESS...NORTHEASTERN MOTLEY...NORTHWESTERN COTTLE AND
SOUTHEASTERN HALL COUNTIES...
At 347 PM CDT, a severe thunderstorm was located near Tell, or 10
miles southwest of Childress, moving northeast at 5 mph.
HAZARD...Two inch hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
Locations impacted include...
Childress, Northfield, Tell and Estelline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3436 10065 3444 10073 3451 10066 3467 10030
3431 10015 3424 10069
TIME...MOT...LOC 2047Z 245DEG 6KT 3433 10039
TORNADO...POSSIBLE
HAIL...2.00IN
WIND...70MPH
$$
23950
WWUS54 KLUB 072053
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
353 PM CDT THU JUN 7 2018
TXC075-101-191-345-072100-
/O.CON.KLUB.SV.W.0113.000000T0000Z-180607T2100Z/
Childress TX-Motley TX-Cottle TX-Hall TX-
353 PM CDT THU JUN 7 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR SOUTHWESTERN CHILDRESS...NORTHEASTERN MOTLEY...NORTHWESTERN
COTTLE AND SOUTHEASTERN HALL COUNTIES...
At 352 PM CDT, a severe thunderstorm was located near Tell, or 10
miles southwest of Childress, moving east at 10 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
Locations impacted include...
Childress, Northfield and Tell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3432 10062 3438 10059 3447 10050 3452 10024
3431 10015 3425 10064
TIME...MOT...LOC 2052Z 277DEG 8KT 3431 10037
TORNADO...POSSIBLE
HAIL...2.75IN
WIND...70MPH
$$
23What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:22 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 7, 12:22 PM CDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1222 PM CDT Thu Jun 7 2018 .AVIATION... In the immediate term, a thunderstorm outflow boundary is expected to move through KCDS early this afternoon causing winds to be more light and variable. This outflow boundary moving into the region may serve as a focus for thunderstorm development by the middle of the afternoon. Coverage of afternoon and evening thunderstorms is still unclear at this time so any mention will be kept out of all TAFs at the moment. However, the best chances for thunderstorms will be near the KCDS terminal. && PREV DISCUSSION... /issued 322 AM CDT Thu Jun 7 2018/ DISCUSSION... Dirty ridge still atop the region had faltered a bit in strength since yesterday following a steady influx of moisture high aloft, mostly from episodic storms in/near Far West TX. Of interest for today is a shortwave trough currently over central NM that will crest the ridge by midday. Favorable timing of this wave during peak heating and the presence of a weakly capped airmass from the eastern Panhandle on south should allow for scattered storm development by mid/late afternoon. Soundings farther southwest along the extent of the dryline through Lubbock reveal more inhibition, although even this is breakable enough to support at least a spottier coverage of storms. Inserted severe mention for much of the region today given strong downdraft CAPE at or above 2000 J/kg. Upright instability is highest in our NE zones where MLCAPE surpasses 2000 J/kg. CAM ensembles generally favor an upscale growth into multicells and lines across our NE zones later today before turning southward downstream of the upper ridge axis and directly into the theta-e axis. This could easily breed heavy rain as storm motions are only progged to be 5 to 10 knots for much of this evening. Another round of storms appears plausible on Friday afternoon, albeit farther west on the Caprock as the dryline/surface trough fails to see much eastward progress. The upper ridge will still be subjected to a few ripples in weak SW flow which could certainly help escalate storm coverage and longevity tomorrow as well. This theme looks to erode by Saturday as the ridge consolidates more squarely over the region and delivers deeper subsidence with a bit more CINH. A small signal for deep convection still exists in our NW zones late Saturday near the dryline, but the pattern would suggest most storms stay farther west near the Mescalero Escarpment of eastern NM. Deep troughing over the Northern Rockies on Sunday will flatten our ridge considerably and serve to nudge the dryline eastward. What slim PoPs we depict late Sunday are very conditional as models are trending more lackluster given a warmer EML advecting east in the improved westerly flow aloft. The subtropical high should regroup in earnest by Monday, but remain flat as zonal flow ensues over much of the nation. This could afford some hope for an errant cold front arriving from the Panhandle Mon or Tue, with perhaps a few MCSs at times, although this MCS signal is greatest north of I-40 for now. Predominantly moist southerly winds next week look to keep most highs in the mid 90s despite 500 mb heights running from 590-592 dam. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 01
Hazardous weather outlook, Jun 7, 11:12 AM CDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1112 AM CDT Thu Jun 7 2018 TXZ021>044-080415- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1112 AM CDT Thu Jun 7 2018 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are likely to develop this afternoon from the southwest South Plains into the southeast Texas Panhandle, before spreading into the Rolling Plains this evening. Wind gusts to 70 mph and large hail to golf ball size will be possible. Heavy rain and some flooding are also a threat as some storms will be very slow moving. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability of hazardous weather is low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested.
In the hours before
Special weather statement, Jun 7, 2:51 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Lubbock TX
251 PM CDT THU JUN 7 2018
TXZ025-026-031-072015-
Childress TX-Motley TX-Hall TX-
251 PM CDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHILDRESS...
NORTHEASTERN MOTLEY AND SOUTHERN HALL COUNTIES UNTIL 315 PM CDT...
At 250 PM CDT, Doppler radar was tracking a strong thunderstorm near
Northfield, or 13 miles east of Turkey, moving northeast at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Turkey, Northfield, Tell and Estelline.
LAT...LON 3435 10031 3431 10042 3431 10052 3428 10052
3419 10076 3446 10094 3467 10049
TIME...MOT...LOC 1950Z 243DEG 19KT 3437 10067
23Special weather statement, Jun 7, 2:52 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Lubbock TX
252 PM CDT THU JUN 7 2018
TXZ024-072015-
Briscoe TX-
252 PM CDT THU JUN 7 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BRISCOE COUNTY UNTIL 315
PM CDT...
At 251 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Silverton, moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northern Briscoe
County.
LAT...LON 3456 10095 3448 10129 3468 10141 3475 10122
3475 10095
TIME...MOT...LOC 1951Z 244DEG 17KT 3462 10118
23The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 2:51 PM CDT | Special Weather Statement | LUB | Hall | 24 min |
| Jun 7, 2:52 PM CDT | Special Weather Statement | LUB | Briscoe | 23 min |
| Jun 7, 3:16 PM CDT | Special Weather Statement | LUB | Briscoe | 29 min |
| Jun 7, 3:35 PM CDT | Special Weather Statement | LUB | Bailey, Cochran | 25 min |
| Jun 7, 3:40 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 65 min |
| Jun 7, 3:43 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hall | 62 min |
| Jun 7, 3:47 PM CDT | Areal Flood Advisory | LUB | Briscoe, Childress, Cottle, Hall, Motley | 118 min |
| Jun 7, 3:57 PM CDT | Flash Flood Warning | LUB | Childress | 2 hr |
| Jun 7, 3:59 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle, Hall, Motley | 61 min |
| Jun 7, 4:16 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 46 min |
| Jun 7, 4:29 PM CDT | Tornado Warning | LUB | Childress, Hall | 31 min |
| Jun 7, 4:32 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Motley | 58 min |
| Jun 7, 4:38 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Cottle | 37 min |
| Jun 7, 5:11 PM CDT | Areal Flood Advisory | LUB | Cottle, Dickens, King, Motley | 2 hr |
| Jun 7, 5:32 PM CDT | Special Weather Statement | LUB | Crosby, Hale, Lubbock, Swisher | 43 min |
| Jun 7, 5:34 PM CDT | Special Weather Statement | LUB | Cottle, Dickens, King | 26 min |
| Jun 7, 6:01 PM CDT | Special Weather Statement | LUB | King | 29 min |
| Jun 7, 6:24 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 51 min |
| Jun 7, 6:31 PM CDT | Special Weather Statement | LUB | King | 29 min |
| Jun 7, 6:46 PM CDT | Severe Thunderstorm Warning | LUB | King, Stonewall | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.